MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HA PIN {} 6MM {} 35MM X 150MM; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. HA PIN {} 6MM {} 35MM X 150MM; PIN, FIXATION, THREADED
Catalog Number 71070806
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 06/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient sustained nonunion of a left tibial fracture that required placement of a tsf (taylor spatial frame) on (b)(6) 2022.Following this procedure, the patient sustained a pin site infection that required exchange of one pin on (b)(6) 2022.During this procedure, a formal irrigation and debridement of the pin site was performed and the existing frame was bolstered with additional fixation in the distal locking.No further information is available.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).E1, g2: this event was extracted from a retrospective review of clinical data that was intentionally anonymized by a third-party vendor before being provided to our firm.As a result, it is not possible to determine the specific healthcare facility where the event occurred.H6: this complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
HA PIN {} 6MM {} 35MM X 150MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21440898
Report Number1020279-2025-00317
Device Sequence Number17271255
Product Code JDW
UDI-Device Identifier03596010495549
UDI-Public3596010495549
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023921
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number71070806
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date02/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71070802 / LOT: UNKNOWN; PN: 71070804 / LOT: UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale